# SDR 2019FA0000045

- Difficulty date: February 24, 2019
- Submitted: February 24, 2019
- Operation: General aviation
- Make and model: Piper PA-28
- Aircraft time: 8,200 hours
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Doubler
- Part number: 6206102
- Condition: Cracked
- Location: Rt Wing
- Part time: 8,200 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

COMMON PROBLEM, CRACKS ON THE UNDERSIDE OF THE RIGHT WING WALK SECTION P/N 62061-02.  THIS WING PANEL IS COMPOSED OF 2 PARTS: AN OUTER SKIN AND AN ATTACHED REINFORCED PAN, OR DOUBLER CONSISTING OF 8 EXPANDED BLISTERS THAT RUN LATERALLY WITH CURVED ENDS. DURING INSPECTION DISCOVERED 5 OF THE 8 BLISTER TIPS CRACKED ON THE OUTBOARD ENDS AND 3 OF THE SAME BLISTERS CRACKED ON THE INBOARD TIPS. THESE CURVED ENDS ARE PRONE TO CRACKING AND ACCORDING TO VARIOUS SOCIAL MEDIA REPORTS, ARE SOMETIMES NOT REPAIRED DUE TO MISASSUMPTIONS OR ARE REPAIRED WITH BLIND RIVETS INSTEAD OF SOLID RIVETS. AFTER CONTACTING CUSTOMER SUPPORT, DISCOVERED THAT THE ATTACHED REINFORCED PAN, OR DOUBLER IS CONSIDERED TO BE PRIMARY STRUCTURE AND MUST BE REPLACED.
